MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Swelling (2091); Synovitis (2094); Ambulation or Postural Difficulties (2544)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00273, 0002648920-2020-00470, and 3007963827-2020-00274.Concomitant medical devices: articular surface fixed bearing posterior stabilized (ps) left 12 mm height catalog#: 42512400712 lot#: 64372151, all poly patella cemented 38 mm diameter catalog#: 42540000038 lot#: 64530909, tibia cemented 5 degree stemmed left size f catalog#: 42532007501 lot#: 64550385.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient was experiencing clicking, pain, and synovitis approximately 10 weeks after left total knee arthroplasty.Patient was referred to a pain specialist.No additional adverse events have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review found at three-month follow-up patient had pain and was referred to pain specialist.Patient has some diffuse synovitis as well as iliotibial tendinitis on the left side and 2.5mm discrepancy that is related to the varus deformity in his right knee as well as a curvature of his spine.Patient had been using a cane.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional notes provided state that there was mild swelling, chronic pain left knee and the patient "feels"-clicking or mechanical symptoms, however patient had excellent rom.Negative work up for knee infection via bloodwork/aspiration and exam revealed good rom, no clunk, no abnormal findings with knee exam.Radiology notes revealed well aligned & fixed components and specialist explained normal to have pop/click/noise early on especially when knee is swollen, and knee is mechanical in nature.Chronic neuritis was noted around knee and ablation procedure was discussed and was offered corticosteroid injection, patient elected to not take.Root cause was unable to be determined.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key10726892
Report Number3007963827-2020-00272
Device Sequence Number11514818
Product Code JWH
UDI-Device Identifier00889024229259
UDI-Public(01)00889024229259(17)291031(10)64473022
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606601
Device Lot Number64473022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer11/10/2020
01/18/2021
02/25/2021
07/07/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/17/2020
02/16/2021
03/23/2021
07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Weight98